Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normal subgroups and class sizes of elements of prime power order


Authors: Antonio Beltrán and María José Felipe
Journal: Proc. Amer. Math. Soc. 140 (2012), 4105-4109
MSC (2010): Primary 20E45, 20D15
DOI: https://doi.org/10.1090/S0002-9939-2012-11276-6
Published electronically: April 6, 2012
MathSciNet review: 2957200
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a finite group and $ N$ is a normal subgroup of $ G$ with two $ G$-conjugacy class sizes of elements of prime power order, then we show that $ N$ is nilpotent.


References [Enhancements On Off] (What's this?)

  • 1. Z. Akhlaghi, A. Beltrán, M.J. Felipe, and M. Khatami, Structure of normal subgroups with three $ G$-class sizes. Monatshefte fur Mathematik (21 February 2011). doi:10.1007/s00605-011-0290-8
  • 2. E. Alemany, A. Beltrán, and M.J. Felipe, Nilpotency of normal subgroups having two $ G$-class sizes. Proc. Amer. Math. Soc., 139 (2011), 2663-2669. MR 2801605
  • 3. B. Fein, W.M. Kantor and M. Schacher, Relative Brauer Groups II. J. Reine Angew. Math., 328 (1981), 39-57. MR 636194 (83a:12018)
  • 4. N. Itô, On finite groups with given conjugate types. I. Nagoya Math. J., 6 (1953), 17-28. MR 0061597 (15:851c)
  • 5. P. Kleidman and M. Liebeck, The subgroup structure of the finite classical groups. London Mathematical Society Lecture Note Series, 129. Cambridge University Press, Cambridge, 1990. MR 1057341 (91g:20001)
  • 6. H. Kurzweil and B. Stellmacher, The Theory of Finite Groups. An Introduction. Springer-Verlag, New York, 2004. MR 2014408 (2004h:20001)
  • 7. L. Shirong, Finite groups with exactly two class lengths of elements of prime power order. Arch. Math. (Basel), 67 (1996), 100-105. MR 1399825 (97e:20024)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20E45, 20D15

Retrieve articles in all journals with MSC (2010): 20E45, 20D15


Additional Information

Antonio Beltrán
Affiliation: Departamento de Matemáticas, Universidad Jaume I, 12071 Castellón, Spain
Email: abeltran@mat.uji.es

María José Felipe
Affiliation: Instituto Universitario de Matemática Pura y Aplicada, Universidad Politécnica de Valencia, 46022 Valencia, Spain
Email: mfelipe@mat.upv.es

DOI: https://doi.org/10.1090/S0002-9939-2012-11276-6
Received by editor(s): May 4, 2011
Received by editor(s) in revised form: May 24, 2011
Published electronically: April 6, 2012
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society